MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / MINI STICK MAX; DILATOR , VESSEL FOR PERCUTANEOUS CATHETERIZATION

ANGIODYNAMICS ANGIODYNAMICS / MINI STICK MAX; DILATOR , VESSEL FOR PERCUTANEOUS CATHETERIZATION
Catalog Number H965457581
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
While photos of the fractured guidewire have been provided the device sample has not yet been returned.The manufacturer of the guidewire, lake region manufacturing, will be involved in the event investigation.Upon completion of the investigation, a supplemental medwatch will be submitted.((b)(4)).
 
Event or Problem Description
As reported, "during a brachiocephalic fistula declot, when advancing the stainless/palladium wire, the palladium tip broke off and lodged in the patient's vasculature.The tip had to be snared percutaneously for retrieval.Photos have been provided and it has been indicted that the used wire will be returned, as well, for evaluation.
 
Additional Manufacturer Narrative
A no lot number was reported, a ship history report (shr) was generated for item number h965457581 in order to determine the last three lots shipped to the reporting hospital in the six months prior to the procedure date.The three lots obtained through the shr were (5402157, 5408461 and 5419034).The device history records for the lots obtained through the ship history report (packaging lots) were reviewed for the indicated packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.A scar (supplier corrective action request) was sent to lake region manufacturing, the guidewire supplier.No sample was available, but their review of the guidewire lots corresponding with the ship history indicated that there was no "indication of a manufacturing defect or anomaly that could have impacted on the event as reported.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable." the (b)(6) 2019 angiodynamics complaint report was reviewed for the mini sticks product family and the failure mode "guidewire fractured/migrated." no adverse trend was indicated.The root cause for the reported event was unable to be determined from the information provided.The directions for use provided with the mini stick max kit caution that "excessive force against resistance" or withdrawing the guidewire through the needle could result in guidewire damage.(pr (b)(4)).

Brand Name
ANGIODYNAMICS / MINI STICK MAX
Common Device Name
DILATOR , VESSEL FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key8367305
Report Number1317056-2019-00041
Device Sequence Number1915706
Product Code DRE
UDI-Device IdentifierH965457581
UDI-PublicH965457581
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K132713
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberH965457581
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/01/2019
Supplement Date Received by Manufacturer02/01/2019
Initial Report FDA Received Date02/25/2019
Supplement Report FDA Received Date05/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;